Jump to content
CrazyBoards.org

zoloft knocks me out


Recommended Posts

hi all,

at the beginning of october my pdoc started me on zoloft 25mg and said in 10 days to double the dosage. pdoc also advised that i try zoloft in the morning as it might make me more awake...or possibly more sleepy.

more sleepy....good god, that stuff knocks me on the ass - fast. i can tell the difference from when before i started the zoloft.

so, today i doubled the dosage...and it took my mom shaking me in order to wake up. emotionally i feel fantastic. physically im exhausted.

im going to stay at 25mg for now because i have to be able to wake up. i have a follow up appt w/ pdoc soon.

i dont know if my dad's illness & death is playing into any of this....i realize it might be a possibility. and i do feel sadness regarding his death...but at the same time i have to be happy & awake for my baby.

confused,

db

Link to comment
Share on other sites

I'm so glad the zoloft is helping. Have you tried taking it at night rather than in the morning? Or splitting the dose into two 25 mg doses per day? Zoloft has really helped my sleep, too.

What you're feeling is a fairly common start up feature of the SSRIs. It usually calms down in a couple of months - not the good sleep, but the daytime tiredness.

Link to comment
Share on other sites

I was exactly the same when I started zoloft: SOOooooo tiired.

It almost caused me to stop taking it because I'm a student with school and a job and a million things to wake up for, and I wasn't sure I could take the physical fatigue. I came up with some ways of helping myself be more alert, but mostly I muddled through. I definitely had to take it a little before bedtime though, that helped a lot.

I'm so incredibly glad that I stuck it out because after two months or so that tiredness gradually just disappeared. I think I was probably up to 50mg or 75mg at that time. I don't remember any superduper increase in the tiredness after that, even though about 10months later I'm at my perfect dose at 150mg. I take it in the morning now with everything else (wellbutrin, lamictal, adderall) so I don't have to remember taking meds 2x daily-- I've experimented a bit with evening vs. morning but now that the fatigue is gone it doesn't make any difference at all to me.

I think it's a pretty common beginning side effect with SSRIs-- but like a lot of the beginning side effects, it should go away fairly quickly, talk to your pdoc, maybe you should just titrate up a little more slowly so you can adjust as you go.

luck,

meg

Link to comment
Share on other sites

I'm so glad the zoloft is helping. Have you tried taking it at night rather than in the morning? Or splitting the dose into two 25 mg doses per day? Zoloft has really helped my sleep, too.

What you're feeling is a fairly common start up feature of the SSRIs. It usually calms down in a couple of months - not the good sleep, but the daytime tiredness.

Hi Greenyflower,

I had a servre reaction with Paxil.This was way back when. I literally could not get out of bed for a week. Went to work and sleep in the bathroom. The Dr. switched me then to lexapro, asap. And I was much better asap.

Dusty

Link to comment
Share on other sites

hi,

dustyjr - the reason i started this thread was to ask questions about zoloft. usually in this type of circumstance - thats all we would talk about on this thread.

if you have issues with paxil or lexapro it would probably serve you better to start threads about those topics.

thanks,

december

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...